[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.139.136. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 14, 1956

REACTION TO PREDNISONE MASQUERADING AS CEREBRAL VASCULAR ACCIDENT

Author Affiliations

U. S. Army

United States Army Hospital Fort Belvoir, Va.

JAMA. 1956;160(15):1354-1355. doi:10.1001/jama.1956.02960500084023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Numerous reports of convulsive seizures complicating prolonged therapy with cortisone or corticotropin have been published. Almost all of these reports have been of mild epileptiform seizures. The mechanism of these disturbances is not known, but the development of cerebral edema is one explanation that has been offered. None of the reports has described an attack so severe as to mimic a massive, terminal, cerebral hemorrhage. Such a case was, however, seen by us. On Dec. 30, 1954, a 64-year-old woman was admitted to the hospital in coma following a seizure of Jacksonian epilepsy. She had no previous history of hypertension, epilepsy, or other neurological disease but had been taking corticotropin and cortisone sporadically since 1951 for rheumatoid arthritis. In the year preceding admission she had received 25 to 50 mg. of cortisone daily. On admission she was semistuporous, answered questions vaguely, and lapsed into sleep if not

First Page Preview View Large
First page PDF preview
First page PDF preview
×